MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH POSITIONING SCREW FOR DISTAL RADIUS GUIDE BLOCK

OBERDORF SYNTHES PRODUKTIONS GMBH POSITIONING SCREW FOR DISTAL RADIUS GUIDE BLOCK
Catalog Number 03.111.007
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Lot number is unknown.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter email address is unknown.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that an on (b)(6) 2018, open reduction internal fixation (orif) with va-lcp (variable angle-locking compression plate) system was applied to distal radius fractures.When the surgeon tried to fix the guide block to a plate, the screw of the guide block broke off.This breakage occurred outside of patient¿s body, and fragment did not enter the patient.The fragment was removed from the plate, and the guide block was secured to the plate with a replacement screw.The surgery was completed within a 30-minute delay.There was no adverse consequence to the patient.Concomitant device: plate (part: unknown, lot: unknown, quantity: 1).This report is for a guide block for two-column plate/narrow 6h hd/rt.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This report is for a positioning screw for distal radius guide block.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.111.007; lot: 3719195; manufacturing site: haegendorf; release to warehouse date: april 06, 2011.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.As this is an instrument, the used raw material is not lot tracked.Review of the device history record (dhr) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation site: cq zuchwil; selected flow: 5.Broken.Visual inspection shows that the shaft of the set screw is broken apart.The broken surface is homogeneous which indicates material conformity.In the area of the breakage, the shaft is plastically deformed which indicates mechanical overloading during use.The torx recess also shows several signs of high applied torsional force while locking.As this device is rather old and often used, we have to assume that mechanical overloading while locking the guiding block may have caused the breakage.The diameter of the shaft measured 1.45mm which is within the specification of (1.5mm 0/-0.1mm)) per drawing.Therefore, this complaint is classified as confirmed but no manufacturing related issue was found.As the root cause for the breakage could be identified, no further investigations are required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device evaluated by mfr: the device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Corrected data: concomitant medical products, device evaluated by mfr.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POSITIONING SCREW FOR DISTAL RADIUS GUIDE BLOCK
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7703058
Report Number8030965-2018-55163
Device Sequence Number14146025
Product Code FZX
UDI-Device Identifier07611819394407
UDI-Public(01)07611819394407
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.007
Device Lot Number3719195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/06/2018
08/20/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/14/2018
09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.THERAPY DATE: JUNE 28, 2018